Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Is Anemia Dangerous

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Women, Anemia and HIV/AIDS

Table of Contents What Is Anemia? What Causes Anemia? Anemia and HIV Women and Anemia Diagnosis and Treatment Taking Care of Yourself What Is Anemia? Anemia is a medical condition that occurs when youhave a lower than normal amount of red blood cells (RBCs) in your body. It canalso happen if your hemoglobin (HGB) level is below normal. HGB is a proteinthat uses iron to carry oxygen. It is found in RBCs and gives blood its...
Ask the Experts

Macrocytic anemia too

I was reading the question about macrocytic anemia you answered before and I was wondering if I should get worried about having it?My red blood cells are low 3,58 (absolute count) MCV 112,8 and MCH 38,3. HGB, HCT, MCHC, RDW, PLT, MPV are normal. I...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello,I agree with your doctor. There's nothing to worry about. Among people taking HIV treatments, especially AZT (part of Combivir), increased MCV (macrocytosis) is common and of no great concern. If there's any doubt, we'll look... Read more »

Ziagen dangers

I'm soon to be switching from Ritovir, Fortovase, Zerit, Epivir to a new regimen of Kaletra, Ziagen, Epivir - VL is still undetectable, but I'm tired of the Norvir side effects and also concerned that the Zerit is most likely responsible...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Well, okay, so we start with the elimination of Zerit, AZT and Ziagen from the nucs and ritonavir (except for the small amount in Kaletra apparently) from the PIs. That leaves 2 nucs (zalcitabine doesn't count), 2 non-nucs (neither does... Read more »

Anemia Treatment & Vision Problems

Dr. Bob, A history about my partner before I ask my question: Diagnosed with AIDS and CMV retinitis in May 2004 after losing complete vision in his left eye and was starting to experience loss of vision in his right eye. Also dropped from his normal...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,I'm sorry to hear your partner has had such a rocky clinical course. To answer your specific question, no, a quick rise in red blood cell count and improved blood pressure levels would not be the cause of his increased vision problems.... Read more »

HIV, Anemia & Vision Problems

A history about my partner before I ask my question: Diagnosed with AIDS and CMV retinitis in May 2004 after losing complete vision in his left eye and was starting to experience loss of vision in his right eye. Also dropped from his normal weight...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I would be concerned about a return of his CMV (needs to be checked by eye doc) and about adrenal insufficiency. I some cases at our clinic we have empirically put patients on IL-2 to try and boost the CD4 count. If he is losing weight then a... Read more »
Connect With Others

DENIALISTS - A DANGEROUS GAME

Posted by Survivor, 3 Replies
Sally, wana play?

Table for one please.. As far out of sight the better.... Read more »

a dangerous touch

Posted by Anonymous, 2 Replies
To be short, a sex worker touch me on my neck. My neck was shaved half an hour ago when I had my hair cut.

If the sex worker had just finished her job for a client and her hand was contaminated with the man's semen, and the sex worker dose not clean... Read more »

HeteroSex is DANGEROUS!

Posted by Anonymous, 4 Replies
For all those who continually say heterosex is not as dangerous for a man.. Here is a posting from JAMA HIV/AIDS

The rate of male-to-female transmission was not significantly different from the rate of female-to-male transmission (12.0 per 100... Read more »

Spit dangerous?

Posted by Anonymous, 3 Replies
I feel this is a stupid question, but a healthcare worker at a local hiv clinic scared me. I have a friend who is hiv+ and recently he spit in my face (accidentily) and it got into my eyes. He's not on any meds. The healthcare worker said that I... Read more »